MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100310HFRM-V-3D-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis.The root cause of the complaint cannot be determined.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during positioning of the 4th embolization coil in an aneurysm, the coil began to stretch.During removal of the device, the implant coil detached from the pusher inside the microcatheter.There was no reported patient injury or additional intervention.
 
Additional Manufacturer Narrative
The pusher was inspected and found to be damaged at the proximal section.The hypotube was retuned stuck in the hub and bent.The hypotube was bent at locations 22'', 38'' and 45'' from the proximal tip.The pusher's distal section was undamaged and met specifications.The implant coil was received stuck inside the microcatheter, 16.5'' from the microcatheter's distal tip.The implant coil was stretched.The microcatheter's distal tip was folded; this condition can affect the implant coil's movement during advancement or retraction.The microcatheter was bent 3 inches from the proximal section (hub section).The implant coil was attached to the pusher.The reported complaint is unconfirmed.The investigation of the returned coil system found the device to be stuck within the microcatheter.The pusher's hypotube was bent at multiple sections and the implant was severely stretched.The heater coil displayed no evidence of activation using a detachment controller.The investigation determined the stretching of the implant is consistent with it experiencing tensile/retraction forces that exceeded the strength of the coil winding.The inspection of the microcatheter found the distal tip to be damaged; the damage restricted the inner lumen diameter.A restricted lumen would result in the coil experiencing increased friction during advancement or retraction, which could have led to the stretching of the implant.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROSOFT 3D
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10050123
Report Number2032493-2020-00123
Device Sequence Number11602538
Product Code HCG
UDI-Device Identifier00816777026590
UDI-Public(01)00816777026590(11)180125(17)221231(10)1801251W9
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2022
Device Model Number100310HFRM-V-3D-A2
Device Catalogue Number100310HFRM-V
Device Lot Number1801251W9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1